MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CPS SHORT ANCHOR PLUG 10MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. CPS SHORT ANCHOR PLUG 10MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 01/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 178527 cps transverse pin 6pk 32mm m - 297750, 178526 cps transverse pin 6pk 28mm m - 803450, 178512 cps nut co-cr-mo alloy 913320, 178710 cps taper locking cap / oss sc rew 361860, 178711 cps/oss 5cm tpr adapt w/oss sc 5cm 490430, 161012 oss rs 7 cm mod seg fmrl-lt lt 271580, 150468 oss rs poly fem bushings set/2 223620, 150493 oss reinforced yoke 103130, 150476 oss poly tibial bushing 194630, 161035 oss rs axle 344400, 161094 oss rs 12mm ls tibial bearing 622880, 150478 oss poly lock pin -634510.Report source foreign: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient had an oss compress implanted 7 months ago.Subsequently, the patient was revised due to a broken compress part.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual inspection of returned device was found to exhibit damage nicked, gouged and the shaft is fractured off.Additional testing of the product states that fracture is due to fatigue.Further elemental analysis of the cps short anchor plug sample showed that it was conforming.The device history record was reviewed and no discrepancies relevant to the reported event were found.Surgical notes provided confirm that patient underwent revision surgery due to pain and failed oss compress distal femoral prosthesis left/ reconversion oss total femur prosthesis.X-ray review by mmi confirms implant fracture and states that there is disruption of the oss device at the proximal femoral junction with marked varus angulation of the femur.Bone quality is osteopenic.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d1; d2; d4; d9; d10; g3; g4; g6; h1; h2; h3; h4 d10: 178363 - cps xs sht spdl w pins 600lbf - 204870 product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.

Brand Name
CPS SHORT ANCHOR PLUG 10MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13483106
Report Number0001825034-2022-00282
Device Sequence Number17279140
Product Code KWA
UDI-Device Identifier00880304508927
UDI-Public(01)00880304508927(17)300205(10)204870
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K062998
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/07/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number178552
Device Lot Number467170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2022
Supplement Date Received by Manufacturer02/08/2022
03/10/2022
06/07/2022
Initial Report FDA Received Date02/08/2022
Supplement Report FDA Received Date02/24/2022
03/11/2022
06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.; SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexPrefer Not To Disclose